Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 49, NWS Nashville, TN

April 10, 2008Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 10, 2008, 11:56 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2008, 11:56 PM CDT (04:56 UTC)
Expired
Apr 11, 2008, 12:30 AM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Montgomery County, TN, Stewart County, TN

What was reported inside it

TimeReportWhereRemark
Apr 11, 12:35 AM CDTTSTM WND DMGClarksville, TNPOWER LINES DOWN IN PART OF THE CITY OF CLARKSVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 110456
SVROHX
TNC125-161-110530-
/O.NEW.KOHX.SV.W.0049.080411T0456Z-080411T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1156 PM CDT THU APR 10 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MONTGOMERY COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF CLARKSVILLE...
  EASTERN STEWART COUNTY IN TENNESSEE...

* UNTIL 1230 AM CDT

* AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 20
  MILES WEST OF CLARKSVILLE...OR 8 MILES EAST OF DOVER...AND MOVING
  NORTHEAST AT 53 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF CLARKSVILLE BY 1210 AM CDT...
  7 MILES NORTHWEST OF GUTHRIE BY 1225 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3665 8715 3639 8766 3654 8779 3667 8757
      3666 8754 3667 8716 3666 8715
TIME...MOT...LOC 0456Z 236DEG 46KT 3652 8763

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 10:18 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 10, 10:18 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1018 PM CDT THU APR 10 2008

.UPDATE...

WILL UPDATE ZONES AT 11 PM AS WATCH NUMBER 193 EXPIRES FOR THE
NORTHWESTERN COUNTIES OF THE MID STATE. PRESENTLY DO NOT PLAN ON EXTENDING
THE WATCH. EARLIER THIS EVENING ISSUED A SEVERE THUNDERSTORM
WARNING IN THE WATCH AREA FOR STEWART COUNTY. ANOTHER AREA OF
CONVECTION PRESENTLY LOCATED JUST EAST OF THE MISSISSIPPI RIVER
WILL ENTER THE MID STATE EARLY THIS MORNING.

WILL CANCEL THE WIND ADVISORY FOR THE MID STATE AS WINDS HAVE
DROPPED BELOW ADVISORY CRITERIA. BNA REPORTED THE HIGHEST WINDS IN
THE MID STATE WITH 24 MPH AND GUST TO 33 MPH. MOST WX REPORTING
STATION IN THE MID STATE HAD WIND SPEEDS IN THE TEENS. NO OTHER
CHANGES NEEDED.

&&

.PREV DISCUSSION... /ISSUED 220 PM CDT THU APR 10 2008/

SHORT TERM...(THRU SAT NITE)
CURRENT...PARTLY CLOUDY TO AT TIMES CLOUDY DAY WITH TEMPS WARMING WELL
INTO THE 70S. S WINDS AT TIMES GUSTING TO 35 MPH...MAINLY W OF PLATEAU.
DESTABILIZING 60 DEG DEWPOINTS SURGING NE INTO CWA.

LO PRES OVER KS WILL FILL AS IT MOVES NE TOWARD GRTLKS TONITE.
PRE-FRONTAL SQUALL LINE NOW SHOWING UP OVER ERN AR WILL PUSH E
TONITE AND SHLD MOVE INTO WRN PORTIONS OF CWA AROUND 06Z. WITH
HIGH HELICITIES...COULD BE SOME DISCRETE SUPERCELLS AHEAD OF LINE
PRODUCING ISOLATED TORNADO THREAT THIS EVE. SPC HAS WITHDRAWN
AREAL COVERAGE OF MODERATE RISK TO INCLUDE MAINLY W TN COUNTIES.
WILL MENTION SEVERE (SLITE RISK) FOR TONITE EXCEPT FOR PLATEAU
AND ADJACENT AREAS.

WILL KEEP WIND ADVISORY FOR TONITE TIL 06Z AFTER WHICH GRADIENT
WILL BEGIN TO RELAX.

FOR FRI...FRONT WILL BE SLOW TO MOVE ACROSS SO SEVERE THREAT WILL
CONTINUE FOR ENTIRE CWA. H3 JET COMES INTO PLAY (RRQ) AND INSTABILITY
INCREASES...WHILE HELICITIES DROP OFF...SO MAINLY A WIND/HAIL THREAT.

OCCLUDED FRONT REACHES BNA AROUND 00Z SAT AND PUSHES E OUT OF MID
STATE B4 MIDNITE.

WRAP-AROUND CLOUDINESS AND COOLER WEATHER INFILTRATES CWA SAT...AND
NOTICEABLY COOLER SAT AND SAT NITE WITH SLITE CHC RW-.

LONG TERM...
WITH ERN CONUS UNDER INFLUENCE OF BROAD LO PRES...LO POPS TO CONTINUE
INTO MON WITH THICKNESSES COLD ENUF TO MENTION S- FOR PLATEAU SUN
NITE. CLEARING MON NITE...AND FROST COMES INTO PLAY WITH TEMPS
FALLING INTO 30-35 DEG RANGE FOR MOST PART. WEAK TO MODERATE
RETURN FLOW TUE NITE INTO THU WITH 70S BACK AGAIN BY WED.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR TNZ005>010-022>031-
056>064-075-077-078-093>095.

&&

31
Hazardous weather outlook, Apr 10, 1:59 PM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
159 PM CDT THU APR 10 2008

TNZ011-032>034-065-066-079-080-111030-
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-GRUNDY-VAN BUREN-
159 PM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE ON FRIDAY...
BRINGING THUNDERSTORMS TO THE MID STATE BEGINNING TONIGHT. GIVEN
THE WARM TEMPERATURES AHEAD OF THE FRONT...THE ATMOSPHERE WILL
BECOME INCREASINGLY UNSTABLE. SOME OF THE STORMS MAY BECOME SEVERE.
WHILE STRAIGHT LINE DAMAGING WINDS ARE THE PRIMARY THREAT...ISOLATED
TORNADOES ARE ALSO A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MORE ACTIVE WEATHER IS POSSIBLE ON FRIDAY...MAINLY THROUGH MID TO
LATE AFTERNOON AS THE COLD FRONT EDGES TOWARD MIDDLE TENNESSEE.
WITH THE EXCEPTION OF THOSE LOCATIONS GENERALLY NORTHWEST OF
NASHVILLE...THE MID STATE IS UNDER A SLIGHT RISK OF SEVERE
WEATHER ON FRIDAY.

THE COLD FRONT WILL BRING CONSIDERABLY COOLER AIR TO MIDDLE
TENNESSEE...WITH THE COLDEST TEMPERATURES EXPECTED ON SUNDAY AND
MONDAY NIGHTS...WHEN TEMPERATURES WILL DIP INTO THE LOWER TO MID
30S. THUS...THERE IS THE EXPECTATION OF WIDESPREAD FROST MONDAY
AND TUESDAY MORNINGS...ESPECIALLY ALONG THE CUMBERLAND PLATEAU.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED.

TNZ005>010-022>031-056>064-075-077-078-093>095-111030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DEKALB-BEDFORD-COFFEE-WARREN-WAYNE-LAWRENCE-GILES-
159 PM CDT THU APR 10 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT...

   WIND ADVISORY

A STRONG COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE ON FRIDAY...
BRINGING THUNDERSTORMS TO THE MID STATE BEGINNING TONIGHT. GIVEN
THE WARM TEMPERATURES AHEAD OF THE FRONT...THE ATMOSPHERE WILL
BECOME INCREASINGLY UNSTABLE. SOME OF THE STORMS MAY BECOME SEVERE.
WHILE STRAIGHT LINE DAMAGING WINDS ARE THE PRIMARY THREAT...ISOLATED
TORNADOES ARE ALSO A POSSIBILITY.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MORE ACTIVE WEATHER IS POSSIBLE ON FRIDAY...MAINLY THROUGH MID TO
LATE AFTERNOON AS THE COLD FRONT EDGES TOWARD MIDDLE TENNESSEE.
WITH THE EXCEPTION OF THOSE LOCATIONS GENERALLY NORTHWEST OF
NASHVILLE...THE MID STATE IS UNDER A SLIGHT RISK OF SEVERE
WEATHER ON FRIDAY.

THE COLD FRONT WILL BRING CONSIDERABLY COOLER AIR TO MIDDLE
TENNESSEE...WITH THE COLDEST TEMPERATURES EXPECTED ON SUNDAY AND
MONDAY NIGHTS...WHEN TEMPERATURES WILL DIP INTO THE LOWER TO MID
30S. THUS...THERE IS THE EXPECTATION OF WIDESPREAD FROST MONDAY
AND TUESDAY MORNINGS...ESPECIALLY ALONG THE CUMBERLAND PLATEAU.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED LATE TONIGHT
AND FRIDAY.

07

In the hours before

Special weather statement, Apr 10, 7:32 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
732 PM CDT THU APR 10 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-110245-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
732 PM CDT THU APR 10 2008

...TORNADO WATCH IN EFFECT FOR STEWART...MONTGOMERY...HOUSTON...
BENTON AND HUMPHREYS UNTIL 11 PM CDT...

SINCE ABOUT 5 PM CDT...STRONG THUNDERSTORMS HAVE BEEN MOVING
NORTHEAST IN FAR WESTERN TENNESSEE...JUST TO THE EAST OF THE
MISSISSIPPI RIVER. THE STORM PREDICTION CENTER HAS ISSUED A
TORNADO WATCH THAT COVERS ALL OF WESTERN TENNESSEE...AND TAKES IN
5 COUNTIES IN NORTHWEST MIDDLE TENNESSEE UNTIL 11 PM CDT.

SURFACE TEMPERATURES AT 7 PM CDT ACROSS MIDDLE TENNESSEE ARE
IN THE UPPER 70S TO AROUND 80 DEGREES...WITH DEW POINT TEMPERATURES
RANGING FROM MID 50S ALONG THE PLATEAU TO LOWER 60S IN WESTERN
MIDDLE TENNESSEE. GRADIENT WINDS ACROSS THE AREA HAVE BEEN QUITE
STRONG WITH THE NASHVILLE AIRPORT REPORTING A WIND GUST THIS
AFTERNOON TO 41 MPH AT 427 PM CDT.

COMPUTER MODELS CONTINUE TO SHOW DEEP LAYER SHEAR ACROSS THE AREA...
ESPECIALLY WEST OF INTERSTATE 65. ONE THING THAT HELD THUNDERSTORM
DEVELOPMENT DOWN IN MIDDLE TENNESSEE DURING THE AFTERNOON...AND
WILL CONTINUE TO DO SO THROUGH THE EARLY EVENING HOURS...IS A
WARM LAYER OF AIR ALOFT...OFTEN REFERRED TO AS A CAP. THE CAP IS
QUITE STRONG ON THE UPPER AIR SOUNDING...TAKEN EARLIER THIS
EVENING AT OLD HICKORY. THE CAP WILL ACT TO SUPPRESS THUNDERSTORM
DEVELOPMENT IN MIDDLE TENNESSEE FOR THE NEXT FEW HOURS...BUT IT IS
EXPECTED TO BEGIN WEAKENING...LATER THIS EVENING OVER THE WESTERN
AREAS OF MIDDLE TENNESSEE...AND ACROSS THE REMAINDER OF THE MID
STATE DURING THE OVERNIGHT HOURS.

THE THUNDERSTORMS IN WESTERN TENNESSEE ARE EXPECTED TO REACH THE
TENNESSEE RIVER SHORTLY BEFORE 9 PM CDT.

ALSO...NEWLY DEVELOPED STORMS IN EASTERN ARKANSAS WILL MOVE EAST THIS
EVENING AND OVERNIGHT. THESE STORMS WILL ALSO LIKELY AFFECT MIDDLE
TENNESSEE LATE TONIGHT AND EARLY FRIDAY.

FOLKS IN MIDDLE TENNESSEE ARE ADVISED TO...ONCE AGAIN...CHECK
PREPAREDNESS PLANS. YOU SHOULD KNOW WHERE TO GO...IN THE EVENT A
TORNADO WARNING IS ISSUED FOR YOUR AREA. PLAN AHEAD AND KEEP A
BATTERY POWERED FLASHLIGHT HANDY...JUST IN CASE THE POWER GOES OUT.
AVOID BEING CAUGHT OUTSIDE DURING SEVERE WEATHER...AND...
REMEMBER...NEVER TRY AND OUT RUN A TORNADO IN YOUR CAR. ONE OF THE
SAFEST PLACES TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF A
SUBSTANTIAL STRUCTURE...PREFERABLY UNDER GROUND.

BOYD
Special weather statement, Apr 10, 8:32 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
832 PM CDT THU APR 10 2008

TNZ005-006-022>025-110245-
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN...
WAVERLY...DICKSON
832 PM CDT THU APR 10 2008

...TORNADO WATCH REMAINS IN EFFECT FOR STEWART...MONTGOMERY...BENTON...
HOUSTON AND HUMPHREYS...

THE NATIONAL WEATHER SERVICE IN NASHVILLE IS MONTORING A STORM
THATS 20 MILES SOUTHWEST OF THE LAND BETWEEN THE LAKES. OUR
NEIGHBORING OFFICE IN MEMPHIS HAS ISSUED A TORNADO WARNING FOR
THIS STORM IN HENRY COUNTY UNTIL 9 PM CDT. THE STORM IS MOVING
NORTHEAST AT 50 MPH.

IF YOU LIVE IN STEWART COUNTY IN NORTHWEST MIDDLE TENNESSEE...STAY
TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THIS
FAST MOVING STORM. A TORNADO WARNING MAY BE NEEDED SHORTLY
FOR WESTERN AREAS OF STEWART COUNTY.

BOYD
Special weather statement, Apr 10, 10:07 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1007 PM CDT THU APR 10 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-110515-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
1007 PM CDT THU APR 10 2008

...TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CDT FOR STEWART...
MONTGOMERY...BENTON...HOUSTON AND HUMPHREYS COUNTIES IN NORTHWEST
MIDDLE TENNESSEE...

THE LINE OF STORMS EXTENDING FROM DOVER DOWN ACROSS CAMDEN HAS
WEAKENED DURING THE LAST HALF HOUR. SATELLITE HAS SHOWED TOPS
WARMING ALONG THE LINE...WHILE DRIER AIR IS BEING DRAWN INTO AREAS
JUST EAST OF THE LINE IN MIDDLE TENNESSEE. THIS...ALONG WITH THE
STRONG CAP THAT HAS EXISTED ACROSS MIDDLE TENNESSEE FOR THE LAST
SEVERAL HOURS HAS CHOKED OFF THE STORMS. EVEN THOUGH THE STORMS
HAVE BEEN WEAKENING...THE NATIONAL WEATHER SERVICE IN NASHVILLE
WILL CONTINUE THE TORNADO WATCH FOR THE FIVE COUNTIES IN NORTHWEST
MIDDLE TENNESSEE THROUGH EXPIRATION.

ANOTHER LINE OF STRONG STORMS...EXTENDS ALONG THE MISSISSIPPI
RIVER AT 930 PM CDT...AND WILL MOVE EASTWARD IN THE OVERNIGHT
HOURS...REACHING THE TENNESSEE RIVER AROUND MIDNIGHT. A FEW OF
THESE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES. THE LINE WILL CONTINUE EAST IN
THE OVERNIGHT HOURS.

FOLKS IN MIDDLE TENNESSEE ARE ADVISED TO...ONCE AGAIN...CHECK
PREPAREDNESS PLANS. YOU SHOULD KNOW WHERE TO GO...IN THE EVENT A
TORNADO WARNING IS ISSUED FOR YOUR AREA. PLAN AHEAD AND KEEP A
BATTERY POWERED FLASHLIGHT HANDY...JUST IN CASE THE POWER GOES OUT.
AVOID BEING CAUGHT OUTSIDE DURING SEVERE WEATHER...AND...
REMEMBER...NEVER TRY AND OUT RUN A TORNADO IN YOUR CAR. ONE OF THE
SAFEST PLACES TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF A
SUBSTANTIAL STRUCTURE...PREFERABLY UNDER GROUND.

LISTEN TO NOAA WEATHER RADIO FOR LATER STATEMENTS...AND WARNINGS
SHOULD THEY BECOME NECESSARY.

BOYD
Special weather statement, Apr 10, 10:48 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1048 PM CDT THU APR 10 2008

TNZ005-022>024-110415-
BENTON-HOUSTON-HUMPHREYS-STEWART-
1048 PM CDT THU APR 10 2008

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BENTON...HOUSTON...
HUMPHREYS...MONTGOMERY AND STEWART COUNTIES...

AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS THROUGH WESTERN TENNESSEE. AT 1045 PM
CDT...THE LINE EXTENDED FROM NEAR PARIS SOUTH TO 10 MILES WEST OF
HUNTINGDON. SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED BY OUR
MEMPHIS OFFICE FOR HENRY AND CARROLL COUNTIES...WITH LARGE HAIL AND
DAMAGING WINDS BEING THE PRIMARY THREAT. THESE STORMS ARE BEING
WATCHED CLOSELY AND WARNINGS FOR STEWART AND BENTON COUNTIES MAY
BE NEEDED SHORTLY...AS THEY APPROACH FROM THE SOUTHWEST.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:42 PM CDTSevere Thunderstorm WarningOHXStewart33 min
Apr 10, 11:19 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Stewart26 min
Apr 11, 12:29 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys31 min
Apr 11, 1:06 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more24 min
Apr 11, 1:25 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Perry35 min
Apr 11, 2:22 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson, Sumner23 min
Apr 11, 10:08 AM CDTSevere Thunderstorm WarningOHXBenton, Humphreys37 min
Apr 11, 10:33 AM CDTSevere Thunderstorm WarningOHXDickson, Humphreys27 min
Apr 11, 10:36 AM CDTTornado WarningOHXDickson, Humphreys24 min
Apr 11, 10:43 AM CDTSevere Thunderstorm WarningOHXHickman, Perry32 min
Apr 11, 10:57 AM CDTTornado WarningOHXCheatham, Dickson22 min
Apr 11, 11:14 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Williamson31 min
Apr 11, 11:17 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner28 min
Apr 11, 11:22 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne23 min
Apr 11, 11:44 AM CDTSevere Thunderstorm WarningOHXMacon, Trousdale31 min
Apr 11, 11:45 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne30 min
Apr 11, 11:47 AM CDTTornado WarningOHXLawrence, Wayne28 min
Apr 11, 12:00 PM CDTTornado WarningOHXClay, Macon19 min
Apr 11, 12:11 PM CDTSevere Thunderstorm WarningOHXGiles, Maury34 min
Apr 11, 12:12 PM CDTAreal Flood AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 26 more109 days
Apr 11, 12:14 PM CDTTornado WarningOHXGiles, Lawrence, Maury31 min
Apr 11, 12:28 PM CDTTornado WarningOHXMarshall, Maury32 min
Apr 11, 12:51 PM CDTTornado WarningOHXBedford24 min
Apr 11, 1:13 PM CDTTornado WarningOHXBedford, Coffee32 min
Apr 11, 1:28 PM CDTTornado WarningOHXCannon32 min
Apr 11, 1:39 PM CDTTornado WarningOHXWarren51 min
Apr 11, 1:59 PM CDTTornado WarningOHXVan Buren, White46 min
Apr 11, 2:09 PM CDTTornado WarningOHXVan Buren, White36 min
Apr 11, 2:21 PM CDTSevere Thunderstorm WarningOHXCoffee24 min
Apr 11, 2:31 PM CDTSevere Thunderstorm WarningOHXCumberland, White15 min
Apr 11, 2:31 PM CDTTornado WarningOHXGrundy29 min
Apr 11, 2:35 PM CDTTornado WarningOHXCoffee, Warren14 min
Apr 11, 2:39 PM CDTTornado WarningOHXCumberland36 min
Apr 11, 3:13 PM CDTTornado WarningOHXCumberland21 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.